Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 8, NWS North Platte, NE

May 23, 2010Frontier County, Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2010, 8:23 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2010, 8:23 PM CDT (01:23 UTC)
Expired
May 23, 2010, 9:00 PM CDT
In force
37 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frontier County, NE, Lincoln County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:54 PM CDTHAIL 1.754 N Curtis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 7:50 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS53 KLBF 240123
SVRLBF
NEC063-111-240200-
/O.NEW.KLBF.SV.W.0008.100524T0123Z-100524T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT SUN MAY 23 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 900 PM CDT

* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 23
  MILES SOUTH OF CURTIS...AND MOVING NORTH AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CURTIS...RED WILLOW RESERVOIR STATE RECREATION AREA...MEDICINE
  CREEK RESERVOIR STATE RECREATION AREA...STOCKVILLE...MAYWOOD...
  EUSTIS...MOOREFIELD...HANSEN MEMORIAL RESERVE STATE WILDLIFE
  MANAGEMENT AREA...JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 83 MILE MARKER 30...HIGHWAY 18 MILE MARKER 30...HIGHWAY 18
  MILE MARKER 20...HIGHWAY 83 MILE MARKER 40...HIGHWAY 23 MILE MARKER
  110...FARNAM AND HIGHWAY 30 MILE MARKER 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10077 4066 10077 4070 10077 4070 10072
      4098 10072 4101 10024 4096 10020 4070 10020
      4069 9998 4064 9997 4046 9997 4043 10000
      4043 10007 4034 10009 4033 10072
TIME...MOT...LOC 0122Z 184DEG 52KT 4033 10059
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
4 follow-up statements
866 
WWUS53 KLBF 240137
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT SUN MAY 23 2010

NEC063-111-240200-
/O.CON.KLBF.SV.W.0008.000000T0000Z-100524T0200Z/
LINCOLN NE-FRONTIER NE-
837 PM CDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 900 PM CDT...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
MILES WEST OF STOCKVILLE...OR 11 MILES SOUTH OF CURTIS...MOVING NORTH
AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CURTIS AND MAYWOOD AROUND 845 PM CDT.
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AROUND 850
  PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4035 10077 4066 10077 4070 10077 4070 10072
      4098 10072 4101 10024 4096 10020 4070 10020
      4069 9998 4064 9997 4046 9997 4043 10000
      4043 10007 4034 10009 4033 10072
TIME...MOT...LOC 0137Z 184DEG 52KT 4051 10055
WIND...HAIL 60MPH 1.50IN

$$

TAYLOR
409 
WWUS53 KLBF 240147
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT SUN MAY 23 2010

NEC063-111-240200-
/O.CON.KLBF.SV.W.0008.000000T0000Z-100524T0200Z/
LINCOLN NE-FRONTIER NE-
847 PM CDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 900 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CURTIS...MOVING NORTH AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA AROUND 855
  PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4035 10077 4066 10077 4070 10077 4070 10072
      4098 10072 4101 10024 4096 10020 4070 10020
      4069 9998 4064 9997 4046 9997 4043 10000
      4043 10007 4034 10009 4033 10072
TIME...MOT...LOC 0147Z 184DEG 49KT 4063 10050
WIND...HAIL 60MPH 1.50IN

$$

TAYLOR
880 
WWUS53 KLBF 240155
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT SUN MAY 23 2010

NEC063-111-240200-
/O.CON.KLBF.SV.W.0008.000000T0000Z-100524T0200Z/
LINCOLN NE-FRONTIER NE-
855 PM CDT SUN MAY 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 900 PM CDT...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CURTIS...MOVING NORTH AT 55 MPH.

IN ADDITION...AT 854 PM CDT GOLF BALL SIZE HAIL WAS REPORTED 4 MILES 
NORTH OF CURTIS WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF FRONTIER
AND SOUTHEASTERN LINCOLN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4035 10077 4066 10077 4070 10077 4070 10072
      4098 10072 4101 10024 4096 10020 4070 10020
      4069 9998 4064 9997 4046 9997 4043 10000
      4043 10007 4034 10009 4033 10072
TIME...MOT...LOC 0154Z 184DEG 49KT 4074 10048
WIND...HAIL 60MPH 1.75IN

$$

TAYLOR
766 
WWUS53 KLBF 240202
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT SUN MAY 23 2010

NEC063-111-240211-
/O.EXP.KLBF.SV.W.0008.000000T0000Z-100524T0200Z/
LINCOLN NE-FRONTIER NE-
902 PM CDT SUN MAY 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4035 10077 4066 10077 4070 10077 4070 10072
      4098 10072 4101 10024 4096 10020 4070 10020
      4069 9998 4064 9997 4046 9997 4043 10000
      4043 10007 4034 10009 4033 10072
TIME...MOT...LOC 0155Z 184DEG 49KT 4075 10048

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:34 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 23, 3:34 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT SUN MAY 23 2010

.SHORT TERM DISCUSSION...(TONIGHT THROUGH MONDAY NIGHT)...
THIS EVENING...THE 09Z SREF AND 12Z GFS REMAIN CONSISTENT IN RAPID
WARM/MOIST AIR ADVECTION CENTERED ON THE I-80 CORRIDOR AS EARLY AS
03Z. PROG SOUNDINGS SUGGEST A NARROW WINDOW FOR SFC-BASED UPDRAFTS
IF RICH LOW LVL MOISTURE /LOWER 60S SFC DEW POINTS/ CAN WORK INTO
THE WARM FRONTAL ZONE BY THAT TIME...SO THAT WILL BE SOMETHING TO
WATCH. EVEN IF THAT DOESN/T HAPPEN THOUGH...THE 50-60KT LLJ WILL
FOLLOW THE ELEVATED INSTABILITY AXIS NORTH WITH A HAIL THREAT
OVERNIGHT. /SCHULTZ

LATEST 20Z LAPS DATA SHOWING INSTABILITY INCREASING ALONG AND NORTH
OF NOW NORTHWARD RETREATING WARM FRONT. RUC SOUNDINGS INDICATE THAT
SFC BASED STORMS WILL BECOME POSSIBLE EARLY THIS EVENING...AND LAST
TILL AROUND MIDNIGHT BEFORE INVERSION SETS IN.  SO...TORNADO THREAT
SEEMS POSSIBLE THROUGH THE EVENING ACROSS SOUTHWEST NEBRASKA IN
FAVORABLE BACKED FLOW AREA NORTH OF THE WARM FRONT. /TAYLOR

VERY ACTIVE DAY EXPECTED MONDAY INTO MONDAY NIGHT. SFC LOW PRESSURE
WILL DEEPEN ACROSS THE NEB PANHANDLE MONDAY MORNING...AND THEN MOVE
NORTH INTO NORTHWEST SOUTH DAKOTA BY MONDAY AFTERNOON. THIS LOW WILL
HAVE A SIMILAR TRACK AND INTENSITY TO THE APRIL SYSTEM WHICH BROUGHT
DAMAGING SOUTHERLY WINDS TO MUCH OF WESTERN NEBRASKA. THUS...HAVE
POSTED A HIGH WIND WATCH FOR AREAS ALONG AND WEST OF HWY 83...AND A
WIND ADVISORY FOR AREAS EAST. MAV GUIDANCE INDICATING SUSTAINED
WINDS NEAR 40 MPH WITH HIGHER GUSTS ALONG AND WEST OF HWY 83 DURING
THE AFTERNOON. NEXT CONCERN IS SEVERE WEATHER. SHOULD BECOME VERY
UNSTABLE ALONG AND AHEAD OF THE COLD FRONT...WHICH SHOULD BE MOVING
INTO THE NEBRASKA PANHANDLE BY 21Z. NOT MUCH CAPPING INVERSION TO
OVERCOME...SO TSTMS SHOULD FIRST BE DISCRETE SUPERCELLS...BUT
QUICKLY BECOME MORE OF A SQUALL LINE BY 00Z AS IT MOVES EAST ACROSS
THE AREA. TSTM ACTIVITY SHOULD LARGELY BE EAST OF THE AREA BY 06Z
TUESDAY...WITH WINDS HAVING DIMINISHED.  /TAYLOR

.LONG TERM DISCUSSION...(TUESDAY THROUGH SUNDAY)...
TUESDAY AND WEDNESDAY...DRY AND COOLER TUESDAY BEHIND SFC FRONT
MAINLY IN THE MID 70S. WINDS WILL BE LIGHT...ESPECIALLY COMPARED TO
MONDAY. ANOTHER SHOT AT SHOWERS AND THUNDERSTORMS BY TUESDAY NIGHT
AS SWRLY FLOW ALOFT TO BRING A DISTURBANCE UP FROM NERN NEW
MEXICO/SERN CO. ACTIVITY EXPECTED TO PERSIST THROUGH WEDNESDAY WITH
PARTLY TO MOCLOUDY SKIES AND HIGHS UPPER 70S TO NEAR 80. DEEP LAYER
SHEAR LOOKS TO REMAIN LOW...SO TSTMS SHOULD NOT BE SEVERE.

AS AS INFLUENCE OF UPPER TROUGH EXITING THE NRN PLAINS DIMINISHES
WEDNESDAY NIGHT...WILL JUST KEEP A SLIGHT CHC FOR SHOWERS AND
THUNDERSTORMS. THEN...UPPER RIDGE WILL REMAIN IN CONTROL THURSDAY
AND FRIDAY. NEXT CHC FOR TSTMS EXPECTED SATURDAY NIGHT AS UPPER
TROUGH MOVES INTO NRN PLAINS...DRIVING A FRONT ACROSS NEBR.  HIGHS
THU-FRI FCST IN THE MID 80S WITH MID/UPPER 80S SATURDAY. COOLER
BEHIND THE FRONT SUNDAY IN THE MID/UPPER 80S.

&&

.AVIATION...
A WARM FRONT WILL LIFT NORTH ACROSS NE TONIGHT...AND WILL RESULT IN
SCATTERED TSRA IN ITS VICINITY. CONSENSUS OF MODEL SOLUTIONS SAYS
TIMING WILL BE FROM ABOUT 01-06 UTC AROUND KLBF...AND 04-09 UTC NEAR
KVTN...WHERE THE PROBABILITY OF IMPACT WILL BE A BIT LESS. BRIEF IFR
CONDITIONS ARE POSSIBLE IN ANY TSRA...BUT VFR CIGS AND VIS WILL BE
THE RULE OUTSIDE OF THIS ACTIVITY. THERE IS ALSO A LOW RISK OF MVFR
OR EVEN IFR STRATUS LATE TONIGHT...BUT THAT POTENTIAL IS TOO LOW FOR
A MENTION WITHIN THE KLBF OR KVTN TAFS.

AFTER 12 UTC MONDAY...SOUTH WINDS OF 20G30KT WILL DEVELOP...AND WILL
INCREASE INTO THE 25G40KT RANGE AFTER 18 UTC. THERE ARE ALSO STRONG
INDICATIONS THAT A LINE OF TSRA WILL SWEEP EAST ACROSS MOST IF NOT
ALL OF WESTERN AND NORTH CENTRAL NE BETWEEN 20 MONDAY AND 03 UTC
TUESDAY. THIS WOULD LIKELY RESULT IN AT LEAST BRIEF MVFR AND IFR
CONDITIONS.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CONTINUED SHOWING
ELEVATED LEVELS. CURRENT STAGE AT LEWELLEN IS STEADY NEAR 7.3 FEET.
SINCE THERE IS STILL A SLIGHT RISK OF THE STAGE LEWELLEN REACHING
THE FLOOD THE NEXT 24 HRS...WE WILL NOT TAKE ACTION TO CANCEL THE
CURRENT FLOOD WARNING UNTIL THE FORECAST SHOWS A CLEAR TREND
DOWNWARD. THE CURRENT FORECAST INDICATES THAT THE LEVEL WILL CREST
TODAY AND BEGIN TO FALL SLOWLY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...TAYLOR/SCHULTZ
LONG TERM...ROBERG
AVIATION...SCHULTZ
HYDROLOGY...ROBERG
Hazardous weather outlook, May 23, 4:02 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED VERSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT SUN MAY 23 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
402 PM CDT SUN MAY 23 2010 /257 PM MDT SUN MAY 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

AS A WARM FRONT LIFTS NORTH INTO NEBRASKA TONIGHT...SCATTERED
THUNDERSTORMS WILL FIRST DEVELOP OVER SOUTHWEST NEBRASKA THIS
EVENING...AND THEN EXPAND NORTH AND NORTHEAST ACROSS THE REST OF
WESTERN AND NORTH CENTRAL NEBRASKA LATER TONIGHT. SOME STORMS WILL
BE SEVERE...WITH LARGE HAIL TO THE SIZE OF GOLF BALLS OR LARGER.
THERE IS ALSO A RISK OF DAMAGING WINDS AND A FEW TORNADOES ACROSS
SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY
EVENING AS A COLD FRONT SWEEPS EAST ACROSS THE REGION. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREAT.

STRONG SOUTH WINDS OF 40 MPH OR HIGHER ARE ALSO POSSIBLE MONDAY
AHEAD OF THE COLD FRONT. STRONG WEST WINDS MAY ALSO OCCUR LATE
MONDAY AFTERNOON AND EARLY MONDAY EVENING BEHIND THE FRONT. FOR
THESE REASONS A HIGH WIND WATCH IS IN EFFECT ALONG AND WEST OF
HIGHWAY 83...AND A WIND ADVISORY IS IN EFFECT EAST OF THERE.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT...AS
WELL AS ON MONDAY AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SCHULTZ/TAYLOR

In the hours before

Local storm report, May 23, 2:50 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT SUN MAY 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TORNADO          SPARKS                  42.93N 100.27W
05/22/2010                   CHERRY             NE   NWS STORM SURVEY

            A TORNADO MOVED THROUGH SPARKS AND DESTROYED A CONCESSION
            STAND ALONG WITH REMOVING HALF OF A TIN ROOF FROM A STEEL
            BUILDING. THE TORNADO WAS RATED EF-0 AND WAS 20 YARDS
            WIDE AT A LENGTH OF A HALF MILE. THE TORNADO TOUCHED DOWN
            BETWEEN 845 PM AND 850 PM CDT ON MAY 22ND. THIS IS A
            DELAYED REPORT FROM THE OFFICIAL STORM SURVEY.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:00 PM CDTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln45 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningLBFChase34 min
May 23, 9:22 PM CDTSevere Thunderstorm WarningLBFCuster53 min
May 23, 9:33 PM CDTSevere Thunderstorm WarningLBFChase, Perkins42 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock62 min
May 23, 10:13 PM CDTSevere Thunderstorm WarningLBFChase, Hayes47 min
May 23, 10:19 PM CDTTornado WarningLBFGarfield, Holt, Loup, Rock41 min
May 23, 10:34 PM CDTTornado WarningLBFChase, Hayes26 min
May 23, 10:37 PM CDTTornado WarningLBFHayes, Lincoln38 min
May 23, 11:03 PM CDTSevere Thunderstorm WarningLBFLincoln42 min
May 23, 11:06 PM CDTTornado WarningLBFLincoln24 min
May 23, 11:29 PM CDTTornado WarningLBFLincoln31 min
May 23, 11:39 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha18 min
May 23, 11:43 PM CDTTornado WarningLBFLincoln32 min
May 24, 12:14 AM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
May 24, 12:55 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, McPherson, Thomas50 min
May 24, 1:24 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown51 min
May 24, 1:57 AM CDTSevere Thunderstorm WarningLBFBrown, Rock48 min
May 24, 2:10 AM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha50 min
May 24, 4:05 AM CDTHigh Wind WarningLBFArthur, Boyd, Brown, Chase, Cherry, Deuel and 13 more15 hr
May 24, 1:35 PM CDTTornado WarningLBFHooker, McPherson25 min
May 24, 1:45 PM CDTTornado WarningLBFLogan, Thomas30 min
May 24, 1:48 PM CDTTornado WarningLBFLincoln, Logan, Thomas27 min
May 24, 1:59 PM CDTTornado WarningLBFCherry, Hooker46 min
May 24, 2:06 PM CDTTornado WarningLBFKeya Paha, Rock24 min
May 24, 2:14 PM CDTTornado WarningLBFBlaine, Cherry, Thomas46 min
May 24, 2:17 PM CDTTornado WarningLBFBlaine, Cherry, Custer, Logan, Thomas43 min
May 24, 2:27 PM CDTTornado WarningLBFKeya Paha18 min
May 24, 2:46 PM CDTTornado WarningLBFCherry29 min
May 24, 2:47 PM CDTTornado WarningLBFBoyd, Keya Paha13 min
May 24, 2:50 PM CDTTornado WarningLBFCherry47 min
May 24, 2:59 PM CDTTornado WarningLBFBrown, Cherry46 min
May 24, 3:15 PM CDTTornado WarningLBFCherry30 min
May 24, 3:21 PM CDTTornado WarningLBFKeya Paha15 min
May 24, 3:26 PM CDTTornado WarningLBFKeya Paha, Rock19 min
May 24, 3:42 PM CDTTornado WarningLBFBrown, Cherry, Keya Paha33 min
May 24, 3:43 PM CDTTornado WarningLBFCherry17 min
May 24, 3:52 PM CDTTornado WarningLBFKeya Paha, Rock24 min
May 24, 3:57 PM CDTTornado WarningLBFSheridan48 min
May 24, 4:12 PM CDTTornado WarningLBFBlaine, Brown, Custer, Loup, Rock35 min
May 24, 4:18 PM CDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Grant, Keith27 min
May 24, 4:31 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan59 min
May 24, 4:45 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Keith60 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Perkins56 min
May 24, 4:58 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan47 min
May 24, 5:31 PM CDTSevere Thunderstorm WarningLBFHayes, Keith, Lincoln, McPherson, Perkins59 min
May 24, 5:40 PM CDTTornado WarningLBFKeith, Lincoln, McPherson50 min
May 24, 5:44 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker, Logan, McPherson, Thomas31 min
May 24, 5:49 PM CDTSevere Thunderstorm WarningLBFCherry26 min
May 24, 6:16 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas29 min
May 24, 6:17 PM CDTSevere Thunderstorm WarningLBFCherry43 min
May 24, 6:26 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln, Logan, McPherson64 min
May 24, 6:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Logan, McPherson, Thomas32 min
May 24, 6:46 PM CDTSevere Thunderstorm WarningLBFCherry14 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.